Hello and welcome to MH.
I think the term your looking for is "Methadone" am I correct?
Methadone is a heavy narcortic used in the pain industry and also for Substance abuse problems.
Do you take Methadone? I am wondering why you are asking.
As far as the Liver, it is easier on the Liver than most but still not good for it. As far as the Bones, I don't know....You should consult a physician.
There are some recent studies on the effects on bone density and opiates, including Methadone. It is a fact that many opiates effect the cells that repair bones as well as the formation of new bone cells. I have included exerts form 2 studies in this response to your question. They are as follows:
"Opiates—including codeine, heroin and morphine—can impair the functioning of cells that repair bones. These drugs can also impair the formation of new bones. Opiates can also reduce the level of hormones such as testosterone, estrogen and DHEA. Less-than-normal levels of these hormones may cause unexpected tiredness, depression and bone loss."
"Researchers in Boston conducted a study with 92 volunteers who were using methadone as part of an addiction recovery program. They found that 83% of participants had thin bones. Indeed, 35% had osteoporosis and none of them had previously received this diagnosis. Many study participants had several risk factors for developing thinning bones."
"More than three quarters of this sample of patients in a MMT (Methadone Maintenance Therapy) program had low BMD. Treatable conditions associated with low BMD were commonplace. Efforts to increase awareness of low BMD in MMT patients should be considered so that effective treatment may be employed to lower future fracture risk."
I would conclude that your BMD should be monitored. Methadone is not the only opiate that can contribute to bone loss. Your age and gender will also have an impact on your BMD. Supplements can be taken to avoid this side effect but you should always consult with your PCP or you PMP. Best of luck to you and Take Care, Tuck
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.